On shifted Eisenstein polynomials

Randell Heyman, Igor E. Shparlinski*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


We study polynomials with integer coefficients which become Eisenstein polynomials after the additive shift of a variable. We call such polynomials shifted Eisenstein polynomials. We determine an upper bound on the maximum shift that is needed given a shifted Eisenstein polynomial and also provide a lower bound on the density of shifted Eisenstein polynomials, which is strictly greater than the density of classical Eisenstein polynomials. We also show that the number of irreducible degree n polynomials that are not shifted Eisenstein polynomials is infinite. We conclude with some numerical results on the densities of shifted Eisenstein polynomials.

Original languageEnglish
Pages (from-to)170-181
Number of pages12
JournalPeriodica Mathematica Hungarica
Issue number2
Publication statusPublished - Dec 2014


Dive into the research topics of 'On shifted Eisenstein polynomials'. Together they form a unique fingerprint.

Cite this